| Model Number |
1VIPR30 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Positioning Failure (1158)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
12/11/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The product is not implantable.The lot number was not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a zcb00 21.0 diopter intraocular lens (iol) was stuck in a 1vipr30 cartridge during insertion into the patient's operative eye.An incision enlargement was then made to remove the cartridge safely.Reportedly, there was no patient injury and the replacement lens is unknown.No additional information was provided.
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 01/17/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.One 1vipr30 cartridge was received inside the zcb00 original packaging box, with a lens case.The 1vipr30 cartridge was observed under microscope 10x magnification and a lens was observed stuck in the cartridge tube.The cartridge tube was observed broken in where the lens is stuck.Viscoelastic residue was observed in the cartridge tube.No viscoelastic was observed in the loading zone.The condition of the cartridge appears to be cause by the force of the hand piece push rod since the scarce amount of viscoelastic used.The complaint was verified however due the condition of the lens the complaint cannot be related to manufacturing process it could be related to the handling process.Manufacturing records review: the manufacturing record evaluation cannot be performed since the lot number is unknown.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.